MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Break (1069); Difficult to Advance (2920); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the delivery wire fractured.An 8mm x 20cm interlock was selected for embolization of a renal artery aneurysm.During the procedure, the coil was advanced, but the delivery wire fractured, and the tip of the coil was deformed when pulled out.After another one of the same models was used, it was successfully delivered.Subsequently, 6x20 and 5x15 were used successively for tamponade, which was satisfactory after angiography.Then the angiography catheter was used to superselect another tumor.10x40 interlock-35 was used for tamponade first, and then two 8x20.After the image was shown, it was almost satisfactory.Finally, catheter was selected into tumor cavity and 4x15 interlock-18 was used for final tamponade, and the procedure was completed.No complications reported, and patient was stable following the procedure.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The main coil, the pusher wire and the introducer sheath returned for the analysis.It is possible to observe the main coil was stretched and kinked.Additionally, the pusher wire was bent.The pouch was returned, and it was observed that the pouch information matches with the complaint information.Under the microscope, it was observed the main coil was stretched and kinked.The functional inspection could not be performed because the main coil and the pusher wire are not interlocking.Dimensional inspection of the main coil that could be measured was performed and were within specification.
 
Event or Problem Description

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17039323
Report Number2124215-2023-26229
Device Sequence Number6515919
Product Code KRD
UDI-Device Identifier08714729765011
UDI-Public08714729765011
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2025
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0030548989
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/06/2023
Supplement Date Received by Manufacturer06/14/2023
Initial Report FDA Received Date06/01/2023
Supplement Report FDA Received Date07/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age47 YR
Patient SexFemale
Patient Weight48 KG